Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Jackson, MS

March 31, 2015Newton County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 7:45 PM CDT for Newton County, Scott County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 7:45 PM CDT (00:45 UTC)
Expired
Mar 31, 2015, 8:05 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS54 KJAN 010045
SVRJAN
MSC101-123-010130-
/O.NEW.KJAN.SV.W.0043.150401T0045Z-150401T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  WEST CENTRAL NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 830 PM CDT

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORKVILLE...
  OR 8 MILES WEST OF HARPERVILLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HARPERVILLE AND HILLSBORO AROUND 755 PM CDT.
  STEELE AROUND 800 PM CDT.
  FOREST AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3222 8939 3222 8949 3246 8974 3257 8966
      3249 8918
TIME...MOT...LOC 0044Z 303DEG 32KT 3251 8963 

HAIL...1.00IN
WIND...<50MPH
 
$$
MRM
1 follow-up statement
808 
WWUS54 KJAN 010105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT TUE MAR 31 2015

MSC101-123-010114-
/O.CAN.KJAN.SV.W.0043.000000T0000Z-150401T0130Z/
SCOTT MS-NEWTON MS-
805 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND WEST CENTRAL NEWTON
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL TO THE 
SIZE OF DIMES AND PENNYS IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3222 8939 3222 8949 3246 8974 3257 8966
      3249 8918
TIME...MOT...LOC 0103Z 303DEG 32KT 3243 8948 

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:48 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Mar 31, 4:48 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE MAR 31 2015

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHERN MISSISSIPPI...GENERALLY ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR WITHIN THE SEVERE THUNDERSTORM WATCH AREA. SOME OF THESE
STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL IN PORTIONS OF
ARKANSAS AND COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS ALONG WITH
60-70MPH WINDS. THIS IS NOT TOO SURPRISING GIVEN 8C/KM LAPSE RATES
OVER THE AREA AND 300-500 J/KG OF CAPE IN THE HAIL GROWTH REGION.
THESE STORMS WILL CONTINUE TO TRACK THE SOUTHEAST THROUGH THIS
AFTERNOON INTO EARLY EVENING AS MOISTURE...HEATING...COMBINE WITH A
PASSING DISTURBANCE AND LINGERING BOUNDARY. MOST OF THE MORE ROBUST
SHOULD DIMINISH THIS EVENING BUT SOME COULD LINGER A LITTLE LONGER.

SOME RAIN AND STORM CHANCES CONTINUE TOMORROW AS A BOUNDARY LAYS
DRAPED ACROSS THE REGION AHEAD OF A SHORTWAVE TROUGH. AHEAD OF THE
SHORTWAVE...RIDGING WILL BUILD EAST THROUGH THE REGION. THIS WILL
CAUSE THE BOUNDARY TO LIFT NORTH AND OUT OF THE FORECAST AREA.
DESPITE THE TROUGH WEAKENING AS IT APPROACHES AND MOVES THROUGH THE
CWA...WITH A WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION...IT
WILL STILL BE ABLE TO SPARK SOME CONVECTION OVER THE REGION
WEDNESDAY.

SHOWERS AND STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...MAINLY
DIURNALLY DRIVEN COUPLED WITH THE ASCENT FROM A PASSING WAVE. WHILE
THERE WILL BE PLENTY OF INSTABILITY...LAPSE RATES DONT LOOK AS GOOD
AND SEVERE STORMS ARE NOT AS FAVORED RIGHT NOW. HEIGHTS WILL
INCREASE OVER THE REGION THURSDAY NIGHT...ALLOWING US TO BE CAPPED
THROUGH EARLY FRIDAY. ANOTHER...MORE IMPRESSIVE...SYSTEM DEVELOPS
ACROSS THE SOUTHERN PLAINS AND TRACKS ACROSS ARKANSAS INTO THE OHIO
VALLEY FRIDAY AFTERNOON. THIS WILL DRAG A COLD FRONT INTO OUR
REGION. THIS WILL ERODE THE CAP THROUGH THE AFTERNOON AND ALLOW FOR
ADDITIONAL STORMS TO DEVELOP. EXPECT A SQUALL LINE TO APPROACH OUR
REGION FROM THE NORTHWEST. SUFFICIENT CAPE...LAPSE RATES AND DEEP
LAYER SHEAR SHOULD PROMOTE SEVERE POTENTIAL FOR FRIDAY AFTERNOON.
WILL CONTINUE WITH CURRENT HAZARD GRAPHICS FOR SEVERE POTENTIAL
FRIDAY. SQUALL LINE AND FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION
AND EXIT THE REGION BY LATER FRIDAY NIGHT. COOLER SFC HIGH WILL MOVE
INTO THE REGION FOR SATURDAY AND EARLY SUNDAY. ADDITIONAL SHOWERS
LOOK TO MOVE IN FROM THE WEST ON SUNDAY AFTERNOON.

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON...BUT THUNDERSTORMS ARE MOVING
ACROSS THE DELTA AND THIS MAY BRING MVFR AND BRIEF IFR CONDITIONS TO
GLH/GWO/GTR INTO THE EVENING HOURS. EXPECT THE THUNDERSTORM ACTIVITY
TO DISSIPATE BY 03Z...BUT MVFR/IFR CONDITIONS ARE LIKELY IN STRATUS
AND FOG AFTER 07-09Z. WINDS THIS AFTERNOON ARE OUT OF THE SOUTH-
SOUTHWEST AT 8-12KTS WITH HIGHER GUSTS...BUT WILL SUBSIDE TONIGHT TO
BETWEEN 3-5KTS. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  79  63  82 /  13  20  10  44
MERIDIAN      58  80  60  82 /  23  28  11  31
VICKSBURG     59  80  63  82 /   8  14  12  48
HATTIESBURG   59  82  63  84 /   7  12   9  23
NATCHEZ       59  80  64  82 /   3  13  12  40
GREENVILLE    59  78  62  80 /  30  32  20  55
GREENWOOD     59  79  62  80 /  41  37  23  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/26/19
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 5:42 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             4 W LELAND              33.40N 90.97W
03/31/2015  E1.75 INCH       WASHINGTON         MS   BROADCAST MEDIA

&&

JCULIN
Local storm report, Mar 31, 5:55 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             4 E LELAND              33.40N 90.83W
03/31/2015  E1.75 INCH       WASHINGTON         MS   BROADCAST MEDIA

0518 PM     HAIL             TRIBBETT                33.35N 90.80W
03/31/2015  E1.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

            TORE A SCREEN OFF THE WINDOW OF A HOME AND PAINT OFF OF A
            HOME.

0550 PM     HAIL             ISOLA                   33.26N 90.59W
03/31/2015  E0.88 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

            LOTS OF PEA TO NICKEL SIZE HAIL IN ISOLA.

&&

JCULIN
Local storm report, Mar 31, 6:08 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             BELZONI                 33.18N 90.49W
03/31/2015  E1.00 INCH       HUMPHREYS          MS   PUBLIC

            DIME TO QUARTER SIZE HAIL ON THE WEST SIDE OF BELZONI.

&&

JCULIN
Local storm report, Mar 31, 7:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ISOLA                   33.26N 90.59W
03/31/2015                   HUMPHREYS          MS   EMERGENCY MNGR

            PARTIAL CANOPY COLLAPSE OVER THE GAS PUMPS AT THE DOUBLE
            QUICK IN ISOLA. REPORTED BY EMERGENCY MANAGEMENT

&&
Local storm report, Mar 31, 7:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ROSEDALE                33.85N 91.03W
03/31/2015  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR ROSEDALE. REPORTED BY
            EMERGENCY MANAGEMENT.

0355 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR BENOIT. REPORTED BY
            EMERGENCY MANAGEMENT.

0400 PM     HAIL             1 N BENOIT              33.67N 91.01W
03/31/2015  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED JUST NORTH OF BENOIT.
            REPORTED BY EMERGENCY MANAGEMENT

0400 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E1.25 INCH       BOLIVAR            MS   PUBLIC

            HALF DOLLAR SIZED HAIL IN BENOIT. REPORTED BY PUBLIC

0425 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E1.50 INCH       BOLIVAR            MS   PUBLIC

            HALF DOLLAR TO PING PONG SIZED HAIL IN BENOIT. REPORTED
            VIA SOCIAL MEDIA

0435 PM     HAIL             10 NE METCALFE          33.55N 90.88W
03/31/2015  E2.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            BASEBALL SIZED HAIL CAUSED SIGNIFICANT DAMAGE TO A
            VEHICLE NEAR NAPANEE ALONG THE WASHINGTON/BOLIVAR COUNTY
            LINE

0438 PM     HAIL             STEENS                  33.56N 88.32W
03/31/2015  E1.25 INCH       LOWNDES            MS   PUBLIC

            QUARTER TO HALF DOLLAR HAIL RELAYED VIA SOCIAL MEDIA.

0440 PM     HAIL             10 N LELAND             33.55N 90.90W
03/31/2015  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR
            WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM
            TRAINED SPORTTER

0500 PM     HAIL             2 NNE METCALFE          33.48N 90.98W
03/31/2015  E0.75 INCH       WASHINGTON         MS   OTHER FEDERAL

            DIME SIZE HAIL REPORTED AT THE MID DELTA REGIONAL AIRPORT
            VIA TOWER OBSERVERS.

0504 PM     HAIL             2 NNW LELAND            33.43N 90.91W
03/31/2015  E1.75 INCH       WASHINGTON         MS   PUBLIC

            GOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC

0510 PM     HAIL             LELAND                  33.40N 90.90W
03/31/2015  E0.50 INCH       WASHINGTON         MS   FIRE DEPT/RESCUE

            MARBLE HAIL IN LELAND. REPORTED BY FIRE DEPARTMENT.

0512 PM     HAIL             4 E LELAND              33.40N 90.83W
03/31/2015  E1.75 INCH       WASHINGTON         MS   BROADCAST MEDIA

0515 PM     HAIL             INVERNESS               33.35N 90.59W
03/31/2015  E0.25 INCH       SUNFLOWER          MS   EMERGENCY MNGR

            PEA SIZED HAIL IN INVERNESS. REPORTED BY EMERGENCY
            MANAGEMENT

0518 PM     HAIL             TRIBBETT                33.35N 90.80W
03/31/2015  E1.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

            TORE A SCREEN OFF THE WINDOW OF A HOME AND PAINT OFF OF A
            HOME.

0550 PM     HAIL             ISOLA                   33.26N 90.59W
03/31/2015  E0.88 INCH       HUMPHREYS          MS   LAW ENFORCEMENT

            LOTS OF PEA TO NICKEL SIZE HAIL IN ISOLA.

0550 PM     TSTM WND DMG     ISOLA                   33.26N 90.59W
03/31/2015                   HUMPHREYS          MS   EMERGENCY MNGR

            PARTIAL CANOPY COLLAPSE OVER THE GAS PUMPS AT THE DOUBLE
            QUICK IN ISOLA. REPORTED BY EMERGENCY MANAGEMENT

0553 PM     HAIL             BELZONI                 33.18N 90.49W
03/31/2015  E1.00 INCH       HUMPHREYS          MS   PUBLIC

            DIME TO QUARTER SIZE HAIL ON THE WEST SIDE OF BELZONI.

&&

JCULIN
Special weather statement, Mar 31, 7:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT TUE MAR 31 2015

MSZ043-044-049-050-010100-
LEAKE-SCOTT-MADISON-RANKIN-
738 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT...
NORTHEASTERN RANKIN...EAST CENTRAL MADISON AND SOUTHWESTERN LEAKE
COUNTIES...

AT 736 PM CDT...A STRONG THUNDERSTORM WAS OVER LUDLOW...OR 11 MILES
NORTHWEST OF HARPERVILLE...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORTON...HARPERVILLE...BRANCH...FORKVILLE...HILLSBORO...LUDLOW...
TUSCOLA AND LENA.

LAT...LON 3255 8986 3270 8972 3257 8940 3230 8960
TIME...MOT...LOC 0036Z 303DEG 33KT 3256 8967

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:38 PM CDTSpecial Weather StatementJANScott22 min
Apr 1, 11:20 AM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren36 hr
Apr 1, 11:39 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren40 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.